# SDR CA031201005

- Difficulty date: November 27, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Piper PA-31-325
- Aircraft time: 11,627 hours
- Engine: Lyc TIO540F2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Bearing
- Condition: Failed
- Location: Turbocharger
- Component: Turbocharger, Garrettltd, LW1268985
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF ENGINE MANIFOLD PRESS DROPPED TO 23 INCHES, THE PILOT TURNED AND LANDED BACK AT AIRPORT. MANTENANCE FOUND THE TURBO BEARINGS FAILED. ENGINE WAS FLUSHED AND NEW FILTER AND OIL INSTALLED WITH THE TURBO BEING REPLACED. A/C WAS GROUND RUN AND TEST FLOWN FILTER WAS CHECKED FOR METAL AND INSIGNIFICANT AMOUNTS WERE FOUND. ANOTHER FILTER WAS INSTALLED AND A/C RETURNED TO SERVICE.
